About Us | Help Videos | Contact Us | Subscriptions



This article in SSSAJ

  1. Vol. 42 No. 1, p. 18-22
    Received: Feb 14, 1977
    Accepted: Sept 1, 1977

Request Permissions


Steady-state Solute Convection in Two Dimensions With Nonuniform Infiltration1

  1. Vedat Batu and
  2. W. R. Gardner2



The steady-state unsaturated flow equation in two dimensions is solved for an exponential unsaturated conductivity using the Kirchhoff transformation. Streamlines, travel times, and isochrones are calculated for an infiltration rate which is a piece-wise linear function of horizontal coordinate. Results are compared with the equivalent solutions for a saturated soil. In addition to solutions in dimensionless form, an example is presented for Plainfield sand. The results confirm that surface variations in infiltration rate may be propagated to a considerable depth, particularly in sandy soils. This may account, in part, for the variability in solute leaching frequently observed in the field.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America